Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 245, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Sep 11, 1995, 6:24 PM CDT for Finney County, Lane County, Kansas. It was in force for 51 min.
The area
The counties it named.
The facts
- Issued
- Sep 11, 1995, 6:24 PM CDT (23:24 UTC)
- Expired
- Sep 11, 1995, 7:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
Counties Finney County, KS, Lane County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 112326 RRA SVRDDC KSC055-101-120015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 624 PM CDT MON SEP 11 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 715 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHWEST KANSAS ...FINNEY COUNTY IN WEST CENTRAL KANSAS ...SOUTHERN LANE COUNTY AT 623 PM CDT A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM HEALY TO GARDEN CITY MOVING TO THE EAST AT 40 MPH. THESE STORMS ARE PRODUCING WINDS IN EXCESS OF 60 MPH. 3/4 INCH HAIL IS ALSO POSSIBLE WITH THESE STORMS. THESE STORMS WILL APPROACH DIGHTON AND PIERCEVILLE BY 645 PM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM DANGEROUS WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HASd PASSED. GERARD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 3:40 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Sep 11, 3:40 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 340 PM CDT MON SEP 11 1995 FCST PRBLM TAFTN IS POPS AND OVNT TMPS. TRW FIRING ALNG AND EAST OF FNT RNG ATTM ALNG FIRST H5 SW. ADAP SHOWS MOIST AXIS OVER WRN KS WITH SMC SE-NW OVER CWA. SFC BASE LI OF -6 WITH NO CAP. TRW WILL LIKELY CONT DVLPG EWRD INTO WRN ZNS BY ERLY EVE AND CONT ACRSS CWA THRU NIGHT. SVR TRW LOOKS LIKE A GOOD POSS AT LEAST INTO EVE HRS. TRW MAY BE DELAYED FOR XTRM ERN CO`S UNTIL LATER TNGT. MODELS HAVE FRLY SIMLR SOLN OF MOVING STG VORT LOBE THRU CWA LATER TNGT AND EAST OF AREA BY TUE AFTN. RH FIELDS DRY ATMS OUT WITH TIME TNGT. WITH DRIER AIR WORKING IN AND NOT SO MUCH CLD CVR WILL GO WITH MIX OF FAN/FWC TMPS TNGT WRN ZNS AND CLSR OR ABV FWC FOR ERN ZNS. SOME CLDS OVER ERN ZNS TMRW MRNG AND POSS OF A FEW SHWRS LINGERING UNDER STG DNMX ALOFT BUT SHOULD CONT EWRD OUT OF AREA BY MIDDAY. GERARD
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 5:43 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman, Ness | 47 min |
| Sep 11, 6:46 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman, Ness | 44 min |
| Sep 11, 6:46 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 44 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.